can someone with diabetes type 2 have a hypo?

I have just been diagnosed with type 2 and really do not understand what would cause a hypo if one is eating regularly and often. Of course i refer to diabetes friendly foods.

Written By Nurse007

{ 1 comment… add one }
  • Vicki A January 31, 2009, 9:10 am

    Diet & excercise play an important role in managing your diabetes. Insulin and or medication also help to control BS levels. Type 2 diabetes along with all the above especially insulin, or medication can cause BS to drop too low. When mine drops to the 70's range I start feeling very shaky my face gets tingly I feel sweaty, irritable , nervous , my heart starts pounding (sudden release of adrenaline) I feel woozy lightheaded, immediately I treat it.by eating something containing protein Some examples are cheese, 1/2 peanut butter sandwich ,peanut butter crackers, also always keep orange juice around and glucose tablets Sugary things like candy are ok for a quick fix but may cause the BS levels to elevate too slowly because of the fat content. So I prefer protein. After about 30 minutes you will start feeling better.Sometimes low BS reactions are not real bad but the instant you start feeling these symptoms start treating them don't wait !. Eating a balanced diet still may cause a Low BS reaction especially if there has been any ajustments made to your medications Monitor monitor monitor I cannot stress that enough, low BS attacks are scary and are far from fun a diabetic knows more than any one about what this feels like and we know what we have to do about it . Treat it immediately.